Maine, 2025

Winter Weather in Maine, February 27, 2025

February 27, 2025 · NWS CAR · 6 events in 6 counties and zones

exiting across the Maritimes that evening. Snow expanded across the region through the late morning and early afternoon.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure system tracked across the Downeast region through the 27th...exiting across the Maritimes that evening. Snow expanded across the region through the late morning and early afternoon. Light snow then diminished during the evening in the wake of the exiting system. The maximum snow accumulations with this event occurred in an area from southern Piscataquis...across northern/central Penobscot...to northern Washington and southeast Aroostook counties. Snow accumulations in this area ranged from 3 to 5 inches. Storm total accumulations across northern Maine, which was furthest from the low track, ranged from 1 to 3 inches. Accumulations of 1 to 3 inches also occurred across across Downeast areas due to a light wintry mix.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 27, 9:48 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 27, 9:48 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
948 AM EST Thu Feb 27 2025

.SYNOPSIS...
A small low pressure system will cross the area late today
followed by high pressure on Friday. Another small low will
cross the area late Saturday. High pressure will build in on
Sunday and crest south of the area Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
9:30 AM Update...
Surface low continues to move east into the forecast region this
morning. Radar currently shows precip moving into southern
Piscataquis county and the Bangor region but metars are not
showing any precip yet due to the dry low-levels that are still
being saturated. Slowed down the precip arrival to account for
this. Forecast otherwise appears to be on track with no major
changes to snow amounts or precip types.

Prev discussion blo...
Sfc ridge has moved into ern zones as of 08z. Sfc low is
sitting over the wrn end of Lake Erie with a warm front draped
along the Mason Dixon line. Precip has made it into srn New
England early this morning and as low heads to the northeast
this morning expect precip will approach southern Maine shortly
after daybreak.

Have slowed timing slightly of snow moving into the area and have
pushed back start time of winter weather advisory by 2 hours with
steady snow not moving into the Bangor area until around 9am.

Wmfnt looks to set up along the Downeast coast this afternoon with
low tracking along this boundary. Guidance over the past day has
trended ever so slightly to the north with track of low, bringing
the highest totals just a touch north of prior forecast. Have
expanded winter weather advisory into nrn Penobscot and southern
Aroostook County for 3-5 inches of snow falling over northern
portion of the I95 corridor. Still cannot rule out a glaze of
freezing rain as the rain snow line advances north and have kept
southern Penobscot up through northern Washington in the advisory as
well, with between 2-5 inches of snow along with a light glaze of
ice expected.

Precipitation remains all snow to the north of a Greenville to
Danforth line today with mainly rain to the south and a mix of
rain/snow and patchy freezing rain between. Patchy fog is expected
to develop late this morning and into this afternoon over the area
as warm air advects over the cold snowpack. High temperatures will
warm into the lower 30s across the north and into the lower 40s
along the coast.

This evening will see steady precipitation come to an end in sinking
motion on back side of departing low. Cloudy skies remain over the
area through a good bulk of the overnight with min temps only
dropping into the 20s areawide. Approaching arctic front will
remain back to our west until Friday morning when it just enters
into far nwrn Aroostook.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Low pressure will track away to the northeast on Friday pulling an
Arctic front through the area during the late morning. Friday's
highs from the 20s north to near 40 Downeast will be reached around
midday before colder air surges in dropping temperatures into the
teens north and low 30s Downeast late in the day. Otherwise, Friday
will turn our partly to mostly cloudy north and mostly sunny
Downeast. This will be followed by a partly cloudy, cold and
tranquil night Friday night with lows from the single digits below
north and some subzero temps in the valleys, to the teens near the
coast.

On Saturday our focus turns to a clipper low destined to bring much
of the area a few inches of snow. The low will be rounding the
bottom of a trough centered over the Upper Midwest Saturday morning.
From there, it will gradually intensify supported by the upper
trough digging into the Great Lakes region. Snow will spread into
the southwestern portion of our region during the predawn hours
Saturday and then reach the north early to mid morning Saturday. The
latest forecast track takes the low across Downeast Maine late
Saturday afternoon. Snow ahead of the low on Saturday will fall
across central and northern parts of the area with a mix Downeast
and rain along the coast, supported by lift out ahead of the trough
axes approaching from the west. A light to moderate snowfall is
likely central and north during the day Saturday.

A dry surge will swing into the Downeast region Saturday evening
tapering precipitation off to showers. Some light snow will likely
persist over the north in the deformation zone, ending late Saturday
night after the upper trough axes swings through. The gradient
behind departing low pressure and ahead of approaching high pressure
will bring an increasing north wind and possibly some patchy blowing
snow late at night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Low pressure will continue northeast and away trough the Maritimes
on Sunday as high pressure builds into the Great Lakes region
pushing cold Arctic air across our area. Highs Sunday and Monday
will range from the teens north to the 20s Downeast under a partly
sunny sky. Sunday night will be bitter cold with lows from the teens
below northwest to near zero over interior Downeast.

Our focus as mid-week approaches will be on a potentially large, wet
and windy late fall like storm. High pressure will settle off the
Mid-Atlantic coast on Tuesday while a return southerly flow behind
the high forms a warm front across our area. This will bring a
mostly cloudy sky with some patchy snow showers possible over the
north, and a southwesterly wind boosting temperatures into the low
30s across the area.

Tuesday night into Wednesday a large low pressure system will form
over the Great Lakes pulling a surge of warm moist air north. This
has the potential to bring a warm soaking rain to the area as it
tracks up to our northwest. Long range models are currently focusing
the heaviest rain Downeast out ahead of a low level jet. A soaking
rain on our current snow cover has the potential to bring some
flooding issues, mainly over the south. Flooding problems are not
likely over the north where a deep, fluffy, cold snowpack would
likely reabsorb most of the rain and snowmelt. However, flooding
issues may be a concern over southern parts of the area where the
snowpack can quickly ripen and shed snowmelt, combining with the
rainfall to produce ample runoff. The ground is deeply frozen across
the area which will prevent rain/snowmelt from being absorbed into
the ground enhancing runoff. Colder air surges in behind the low
Friday night freezing any slush and standing water.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR into the morning hours. Downeast terminals will drop
to IFR vsbys as sn moves in after 16z with LIFR vsbys expected in
the afternoon in moderate snow and fog before mixing with rain
around 20z. LLWS present over terminals after 18z.

Aroostook terminals will see MVFR snow move in after 17z before
dropping to IFR/LIFR around 19z. IFR conditions continue through end
of the period in low cigs and fog. Improvement over nrn
Aroostook terminals toward the end of TAF valid time.

SHORT TERM: Friday...Possibly MVFR over the far north early.
Otherwise, VFR. Gusty NW winds.

Friday night...VFR, becoming MVFR then IFR south late. Gusty NW wind
becoming calm then SE late.

Saturday...IFR in snow north and mix south. E wind.

Saturday night...MVFR south IFR north. Increasing N to NE wind.

Sunday...MVFR becoming VFR north. VFR south. Gusty NW wind.

Sunday night...VFR. Light NW wind.

Monday...VFR. Light NW wind.

&&

.MARINE...
NEAR TERM: Winds and seas will ramp up this morning ahead of low
pressure system. Seas increase to between 8-12 feet over the outer
waters after daybreak. Southeast winds will gust to over 25 kts this
afternoon over the outer waters and may approach gale force this
evening. Seas remain elevated tonight and possibly beyond.

SHORT TERM: A SCA will be needed Friday into Friday evening for west
winds gusting up to 30 kt. A SCA will be needed again Saturday into
Monday for W winds gusting up to 30 kt. A SCA or gale and high seas
are likely with a large southerly storm mid-week next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 7 PM EST this evening for MEZ005-
     006.
     Winter Weather Advisory until 7 PM EST this evening for MEZ011-
     015-031-032.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ050-051.

&&

Near Term...Buster/Melanson
Short Term...Bloomer
Long Term...Bloomer
Aviation...Buster/Melanson/Bloomer
Marine...Buster/Melanson/Bloomer
Hazardous weather outlook, Feb 27, 3:36 AM EST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
336 AM EST Thu Feb 27 2025

MEZ005-006-280845-
Northern Penobscot-Southeast Aroostook-
336 AM EST Thu Feb 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine and
Far Eastern Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>004-010-016-017-029-030-280845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Central Piscataquis-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
336 AM EST Thu Feb 27 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Northern Maine, Interior DownEast Maine
and North Woods Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015-031-032-280845-
Central Penobscot-Southern Penobscot-Southern Piscataquis-
Northern Washington-
336 AM EST Thu Feb 27 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-280845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
336 AM EST Thu Feb 27 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Northern Penobscot

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 4 inches.

Winter Weather, Southeast Aroostook

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 4 inches.

Winter Weather, Central Piscataquis

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 4 inches.

Winter Weather, Central Penobscot

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 5 inches.

Winter Weather, Southern Piscataquis

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 4 inches.

Winter Weather, Northern Washington

When
February 27, 11:00 AM EST to 7:00 PM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 4 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1236063, 1236064, 1236065, 1236066, 1236067, 1236068.